Page 1 of 2 1 2 LastLast
Results 1 to 10 of 11
  1. #1
    Join Date
    Aug 2008
    Location
    Northern New Jersey
    Posts
    942

    Default Vaccine + Medication for Side Effects

    Iíll be receiving Dose #2 of the Moderna vaccine tomorrow. Iíve read conflicting information about taking Advil or Aleve to lessen the side effects such as sore arm or headache. Does anyone have any thoughts on this? I wonder if the trials were strict about taking medication afterwards? I know some nursing colleagues recommended taking or upping their dose of vitamin D3 prior and during the week after receiving the vaccine.
    Last edited by gamma; 01-22-2021 at 10:27 AM.

  2. #2
    lizzywednesday is offline Red Diamond level (10,000+ posts)
    Join Date
    Aug 2009
    Location
    Central NJ
    Posts
    12,812

    Default

    Quote Originally Posted by gamma View Post
    ... Does anyone have any thoughts on this? I wonder if the trials were strict about taking medication afterwards? ...
    While I don't have direct experience, my friend S is an OB/GYN and reported her own side-effects from her "booster" dose and she said to take either Advil or Tylenol. For her, personally, she reports that she prefers Tylenol.

    I don't know about pre-dosing for pain management, though.
    ==========================================
    Liz
    DD (3/2010)

    "Make mistakes! Get messy!" - Miss Frizzle

  3. #3
    Join Date
    Jan 2008
    Posts
    4,113

    Default

    In case you want to take a deeper dive into this topic, here is a link to an article that describes some studies on antipyretics and vaccines: https://www.ncbi.nlm.nih.gov/pmc/art...1Zr1l9qQeoBNYk

    Bottom line, it isn't generally recommended (talk to your own medical provider for medical advice though) to pre-medicate for vaccines as some studies have shown a blunted antibody response when taken before receiving some vaccines. However, it looks like antipyretics taken after vaccination (at least 4 hours?) do not have this same effect. There is also a note that the blunted antibody response is more often seen in initial vaccinations than boosters. Again, probably best to discuss with your own provider with consideration to your own medical history.
    Mom to Two Wild and Crazy Boys and One Sweet Baby Girl

  4. #4
    Join Date
    Jan 2008
    Posts
    9,424

    Default

    Yes, I've read similar that you should not medicate in advance but can medicate after to reduce any discomfort.
    Mom to two amazing DDs ('07 & '09) and a fur baby.

    Gluten free since Nov '11 after non-celiac gluten sensitive diagnosis. Have had great improvement or total elimination of: migraines, bloating/distention, heartburn, cystic acne, canker sores, bleeding gums, eczema on elbows, dry skin and scalp, muscle cramps, PMS, hair loss, heart palpitations, fatigue. I'm amazed.

  5. #5
    twowhat? is offline Red Diamond level (10,000+ posts)
    Join Date
    Feb 2009
    Posts
    13,352

    Default

    My MD friends are waiting a day (or overnight at least) and then taking Tylenol or Advil.

  6. #6
    mikala is online now Diamond level (5000+ posts)
    Join Date
    Aug 2009
    Posts
    5,680

    Default

    This post has some info on the topic and links to related studies.

    https://dearpandemic.org/fever-reduc...dministration/

  7. #7
    Join Date
    Apr 2002
    Location
    Salt Lake City, Utah.
    Posts
    8,448

    Default

    Quote Originally Posted by twowhat? View Post
    My MD friends are waiting a day (or overnight at least) and then taking Tylenol or Advil.
    This is what DH did. You want your body to mount a vigorous immune response
    Mom to:
    DS '02
    DD '05
    Simon--the King Charles cutie
    RIP Andy, the furry first child, 1996-2012

    "The task of any religion is not to tell us who we are entitled to hate but to teach us who we are required to love."

  8. #8
    basil is offline Platinum level (1000+ posts)
    Join Date
    Apr 2011
    Posts
    1,952

    Default

    I wouldn't take anything before. After all, most people won't have such a bad reaction that they will feel they need to. Both DH and I got our second dose ~2 weeks ago, and neither of us felt like we needed anything. I felt a bit sore, like I had done a hard workout, and I felt really cold that PM, but didn't have a fever. By the next AM I was back to normal and went skiing.

    Most people I know who had the vaccine did not need medication around their doses. A few I knew did have significant symptoms - they were all those who had COVID previously. There are definitely some people who have big reactions, but it's not 100% or even 50% so I would definitely hold off on taking anything before.
    DS- 8/11
    DD- 5/14

  9. #9
    Join Date
    Feb 2009
    Location
    PNW
    Posts
    269

    Default

    Medicate after, not before. I will say my 2nd dose side effects hit me after 12+ hours later.

  10. #10
    Join Date
    Jan 2011
    Location
    Midwest
    Posts
    4,777

    Default

    I didn't have any side effects besides sore arm from my second dose (Pfizer) which makes me wonder if that means anything as far as possibly already having had covid... Good luck with your shot!
    I would try to avoid taking anything unless you are pretty miserable.
    Angie

    Mom to
    DD- 9/09-9/09
    DS- 2011 DS2- 2012 DS3- 2015 DD-2019

Page 1 of 2 1 2 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •